Jump to content

JasseInSpace: Itchy skin and crawling sensations


JaseInSpace

Recommended Posts

Hey everyone, I'm new here and hoping I might get some help with some rather uncomfortable side effects/withdrawals I've been having.

 

I first started taking antidepressants at around the age of 20 (I'm 29 now). The first one I was put on was Citalopram. Over time I tried a few other SSRI's trying to find the right one. To be honest I was kind of irresponsible with taking them. I often missed doses and sometimes went fairly long periods of time without taking my pill. At the time I was a real mess because of my drinking habits, I was careless. I also thought the medication was responsible for making me feel exhausted all the time, however I later discovered that was more diet related. Because of my social anxiety I didn't communicate very well with my therapist about what I was doing and even lied saying I was taking the medication every day. I was a real idiot.

 

A couple of years ago I went cold turkey off Fluvox. This was when I still thought the medication was making me feel exhausted. Over the course of a couple of months I started to experience the most dark depression I've ever felt. In addition to that I also started experiencing itching all over my body. It was particularly bad in the morning and drove me absolutely crazy. I also experienced the most horrible crawling skin sensation. When I would get changed, or shower, or go out on a windy day the crawling sensation would be like waves going across my neck/back/shoulders mostly. It was like a tingling, or shivers/chills. Sometimes even watching a scene from a movie that would give me chills would send these waves across me. It was one of the most unpleasant experiences of my life. I was scared to even move because I knew that would trigger the sensation.

 

I am back on the medication now and I am taking half a pill everyday, and I've quit drinking. I will never ever go cold turkey off antidepressants again. I learnt my lesson the hard way. As soon as I went back on the medication the itching and crawling skin sensation almost completely went away...almost. I am still experiencing traces of it. I am still itchy a lot of the time, just not as intense as before, and I still experience a slight crawling sensation. Now, sensory issues are no stranger to me. I have Aspergers and have always felt sensitive to any kind of touch, however I can't help but feel these withdrawals I experienced are semi-permanent and have made me feel overall more sensitive. I feel more sensitive to clothing, touch, temperature ect. than I think I ever have. When I get changed I still get a little bit of that crawling sensation. If I lightly touch the skin on my belly I can feel tingling on my back. Also, I have IBS and I swear it's gotten worse over the last few years. Whether that's because of the medication or not I can't say.

 

Anyway, before this gets too much longer...has anyone else experienced anything like this? Any advice on what I should do from here? Would it be worth trying a different medication?

Link to comment
  • ChessieCat changed the title to JasseInSpace: Itchy skin and crawling sensations

Hi Jase. I'm sorry for what you're experiencing but we're a site for withdrawing safely off psych drugs. We don't recommend drugs.

 

If you want to taper~ we do recommend tapering by 10% of your current dose with a hold of at least 4 weeks before your next decrease.

Please put your withdrawal history in your signature

 

If you want to go that route , please let us know and we can advise from there. 

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy